Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 24, 2021, 1:16 PM CDT for Door County, Oconto County, Wisconsin. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 1:16 PM CDT (18:16 UTC)
- Expired
- Jun 24, 2021, 2:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.3 hours before the alert went out and 411 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919
WWUS83 KGRB 241816
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
116 PM CDT Thu Jun 24 2021
WIZ020>022-031-073-074-241915-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Door WI-Menominee WI-
116 PM CDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from South Branch to 7 miles southeast of Gillett to
6 miles north of Bay Shore Park. Movement was east at 30 mph.
Heavy rain, pea size hail and winds in excess of 30 mph will be
possible with these storms.
Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Oconto, Gillett, Jacksonport,
Pound, Ephraim, Egg Harbor and South Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm.
&&
LAT...LON 4508 8699 4467 8733 4467 8782 4499 8742
4503 8754 4494 8759 4491 8777 4469 8793
4473 8825 4485 8851 4512 8864 4526 8771
4517 8774 4511 8766 4512 8754 4504 8753
4500 8742 4508 8736 4521 8742 4532 8695
TIME...MOT...LOC 1813Z 264DEG 26KT 4500 8851 4482 8819 4472 8776
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 12:56 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 24, 12:56 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1256 PM CDT Thu Jun 24 2021 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 314 AM CDT Thu Jun 24 2021 Clusters and small lines of strong to marginally severe thunderstorms have developed in NW WI, on the nose of a 40+ knot low-level jet, and on the northern edge of a strong elevated instability gradient. Deep layer shear of 35-40 knots, and SRH of 200-400 was aiding in the organization, and a cell or two were exhibiting supercell characteristics. Expect this activity to shift southeast through GRB CWA between 09z-15z. Due to the elevated nature of the storms and DCAPE values of only 600-1000 J/KG, suspect it will be difficult to get severe winds to the surface. Could see some marginally severe hail, especially across northern WI, where WBZ heights were around 10K feet. Expect somewhat of a lull in the convection after the first round exits in the mid to late morning. Although meso-models offer varying solutions, there is some support for redevelopment near a cold frontal boundary in parts of north central and far northeast WI in the late afternoon. This activity would sag south during the evening, then gradually weaken with the loss of daytime heating. This scenario is not a slam dunk, as this morning's convection and lingering cloud cover could limit destabilization. Plus there is not much of a trigger evident, aside from the frontal boundary. Any storms that develop will have potential to produce heavy rainfall, as PWATs are expected to increase to 1.5+ inches. Have gone a bit more aggressive in decreasing the pops from northwest to southeast overnight tonight, and only plan to keep small pops over central and east central WI on Friday, as the cold front shifts south of the region. Highs both days will be in the 70s to lower 80s. Lows tonight should range from the middle to upper 50s far northwest to the middle to upper 60s south. .LONG TERM...Friday Night Through Wednesday Issued at 314 AM CDT Thu Jun 24 2021 Mean flow to become highly-amplified this weekend with strong upper ridges over the western CONUS/western Atlantic and a longwave trough over central/east-central NOAM. Once this pattern develops, do not anticipate much of a change which leave northeast WI vulnerable to several embedded shortwaves to rotate through WI next week. Trying to time precipitation chances will be the biggest forecast challenge. Temperatures look to be near normal through the period. Friday night and Saturday... Quasi-stationary front (former cold front) appears to be situated from southwest WI through east-central WI Friday night and remain the main focal point for showers/thunderstorms. Thus, northern WI may now not see much precipitation and have kept pops rather low. Conversely, high chance pops continue over east- central WI with convergence along the front. Min temperatures to range from the lower to middle 50s far north-central WI, to the lower 60s over east-central WI. The main challenge for Saturday will be the eventual track of a surface wave that is expected to ride along the frontal boundary. Models continue to significantly differ on this track which places a great deal of uncertainty on where to place highest chances for precipitation. A southern track could keep northern WI completely dry Saturday, while a northern track could bring a decent amount of rain to much of northeast WI. Severe potential looks minimal due to cloud cover and lack of instability. However, localized flooding is possible with PW values greater than 1.5 inches over central/east-central WI. Max temperatures on Saturday to mainly be in the lower to middle 70s, although a southern track would allow readings to be warmer over the north. Saturday night and Sunday... If the northern track of the surface wave is correct (as is favored by the majority of the models), additional rounds of showers/thunderstorms would move across northeast WI Saturday night, especially during the evening hours. Once again, locally heavy rain is possible so isolated flooding cannot be ruled out. Min temperatures to range from the lower 50s north-central, to around 60 degrees east-central WI. Potential does exist for a break in the precipitation on Sunday as the surface wave exits the area, the frontal boundary sags farther south and the new upper trough to still be digging south-southeast over the northern Plains/Upper MS Valley. Do not have enough confidence to go rain- free as residual moisture still over the region and any subtle mid-level shortwave could generate showers. Max temperatures on Sunday to range from the middle 70s to around 80 degrees. Sunday night and Monday... Models appear to be digging this new upper trough far west (northern/central Plains) than what has been indicated over the past couple of days. This shift could keep most of northeast WI dry Sunday night, then reintroduce a chance of showers/slight chance of thunderstorms mainly for Monday afternoon as daytime heating interacts with shortwave energy moving through the southwest flow aloft. Max temperatures on Monday to be in the middle to upper 70s north/near Lake MI, upper 70s to lower 80s elsewhere. Monday night and Tuesday... Precipitation would diminish Monday evening with the loss of daytime heating with the rest of Monday night looking dry. Models have different ideas with respect to the upper trough by Tuesday as the GFS closes off the trough into an upper low over the northern Plains, while the ECMWF/GEM shift the trough east into the Upper MS Valley. Either way, anticipate a repeat of Monday with a chance of precipitation developing primarily in the afternoon. Max temperatures to mainly be in the upper 70s to lower 80s. Tuesday night and Wednesday... Precipitation chances would then continue Tuesday night into Wednesday as the upper trough swings into the western Great Lakes region (assuming the majority solution is correct). Chance pops will suffice for now with max temperatures on Wednesday again in the upper 70s to lower 80s. && .AVIATION...for 18Z TAF Issuance Issued at 1255 PM CDT Thu Jun 24 2021 ceilings of 2500 to 3500 feet and scattered showers are expected across the area through the late afternoon and early evening hours. Thunderstorms are expected to form between MSP and EAU during the late afternoon and expand northeast ahead of a weak cold front. The activity is forecast to move slowly southeast across the region during the evening hours. Shower and thunderstorm activity should diminish overnight, with low clouds and IFR conditions over much of the area after midnight. Low clouds may be slow to leave Friday morning, but once they do conditions should improve to VFR in most areas by late afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through late tonight for WIZ022-040-050. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......RDM
Hazardous weather outlook, Jun 24, 3:28 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 328 AM CDT Thu Jun 24 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-250830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 328 AM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will move through the region this morning. Although an isolated severe storm with large hail is possible, most of the storms should remain below severe limits, with gusty winds, small hail and brief heavy downpours anticipated. Additional thunderstorms are possible, especially during the late afternoon and evening. There is a slight risk of severe storms with damaging winds, large hail and heavy rainfall. Hazardous swimming conditions are likely along Lake Michigan beaches through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday into Friday evening. No severe weather is expected at this time. Periodic chances of thunderstorms can be expected from Saturday into Wednesday. At this time, it is too early to determine whether any of these storms may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today into tonight. LMZ521-522-541>543-250830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 328 AM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected today into this evening, mainly on Lake Michigan. There is a chance of thunderstorms this morning and again later this afternoon into tonight. Any storms will pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic chances of thunderstorms can be expected Friday into Saturday. Any thunderstorms would pose a hazard to boaters. Kieckbusch/Kallas
In the hours before
Special weather statement, Jun 24, 8:25 AM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Green Bay WI
825 AM CDT Thu Jun 24 2021
WIZ037>040-045-048>050-241415-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-
Waushara WI-Manitowoc WI-Brown WI-
825 AM CDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 824 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Two Creeks to near Valders to 10 miles
northwest of Oshkosh to near Wautoma. Movement was southeast at 35
mph.
Half inch hail, winds in excess of 30 mph and torrential rainfall
will be possible with these storms.
Locations impacted include...
Appleton, Oshkosh, Manitowoc, Kewaunee, Wautoma, Menasha, Kaukauna,
Little Chute, Kimberly and Chilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
lead to localized urban flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8938 4421 8950
4434 8864 4436 8799 4451 8757 4438 8746
4418 8745 4407 8759 4389 8770 4389 8816
4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 1324Z 330DEG 29KT 4432 8762 4412 8793 4416 8864 4402
8929
KieckbuschLocal storm report, Jun 24, 8:26 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
826 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM HAIL ZITTAU 44.21N 88.78W
06/24/2021 M0.25 INCH WINNEBAGO WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Jun 24, 8:38 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
838 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HAIL 4 SE APPLETON 44.22N 88.34W
06/24/2021 M0.25 INCH CALUMET WI PUBLIC
&&
MPCLocal storm report, Jun 24, 10:19 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN ROSHOLT 44.63N 89.30W
06/24/2021 M1.15 INCH PORTAGE WI CO-OP OBSERVER
1000 AM HEAVY RAIN WAUPACA 44.34N 89.06W
06/24/2021 M1.09 INCH WAUPACA WI AWOS
&&
BERSCHLocal storm report, Jun 24, 12:06 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1206 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 6 SE FREMONT 44.20N 88.77W
06/24/2021 M1.46 INCH WINNEBAGO WI CO-OP OBSERVER
&&
BERSCHSpecial weather statement, Jun 24, 1:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
116 PM CDT Thu Jun 24 2021
WIZ020>022-031-073-074-241915-
Southern Oconto County WI-Southern Marinette County WI-Shawano WI-
Northern Oconto County WI-Door WI-Menominee WI-
116 PM CDT Thu Jun 24 2021
...SPECIAL WEATHER STATEMENT...
At 113 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from South Branch to 7 miles southeast of Gillett to
6 miles north of Bay Shore Park. Movement was east at 30 mph.
Heavy rain, pea size hail and winds in excess of 30 mph will be
possible with these storms.
Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Oconto, Gillett, Jacksonport,
Pound, Ephraim, Egg Harbor and South Branch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm.
&&
LAT...LON 4508 8699 4467 8733 4467 8782 4499 8742
4503 8754 4494 8759 4491 8777 4469 8793
4473 8825 4485 8851 4512 8864 4526 8771
4517 8774 4511 8766 4512 8754 4504 8753
4500 8742 4508 8736 4521 8742 4532 8695
TIME...MOT...LOC 1813Z 264DEG 26KT 4500 8851 4482 8819 4472 8776
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:24 AM CDT | Special Weather Statement | GRB | Lincoln | 51 min |
| Jun 24, 6:17 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Marathon, Oneida | 58 min |
| Jun 24, 6:56 AM CDT | Special Weather Statement | GRB | Portage | 64 min |
| Jun 24, 7:27 AM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Outagamie, Portage, Shawano, Waupaca and 1 more | 63 min |
| Jun 24, 7:39 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Portage, Waupaca, Waushara, Winnebago and 1 more | 41 min |
| Jun 24, 8:25 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Waushara, Winnebago | 50 min |
| Jun 24, 3:11 PM CDT | Special Weather Statement | GRB | Kewaunee | 49 min |
| Jun 24, 3:55 PM CDT | Special Weather Statement | GRB | Kewaunee | 50 min |
| Jun 24, 4:29 PM CDT | Special Weather Statement | GRB | Marathon | 61 min |
| Jun 24, 5:20 PM CDT | Special Weather Statement | GRB | Wood | 55 min |
| Jun 24, 5:52 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 38 min |
| Jun 24, 6:23 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.